Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 34, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 25, 2006, 9:45 PM PST for Washoe County, Nevada; Modoc County, California. It took effect at Dec 25, 2006, 10:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 9:45 PM PST (05:45 UTC)
- In effect from
- Dec 25, 2006, 10:00 PM PST
- Expired
- Dec 26, 2006, 2:09 AM PST
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5962 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 260545 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 945 PM PST MON DEC 25 2006 ...GUSTY WINDS EXPECTED OVERNIGHT AND EARLY MORNING IN NORTHERN WASHOE COUNTY AND SURPRISE VALLEY... CAZ070-NVZ005-261400- /O.NEW.KREV.WI.Y.0034.061226T0600Z-061226T1800Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 945 PM PST MON DEC 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. STRONG PACIFIC STORM IS MOVING INTO NORTHERN CALIFORNIA TONIGHT. WINDS ARE PICKING UP ACROSS NORTHEASTERN CALIFORNIA AND EXTREME NORTHWEST NEVADA...WITH SOUTHWEST WINDS ALREADY GUSTING ABOVE 50 MPH. EXPECT WINDS TO GUST UP TO 55 MPH...LOCALLY STRONGER IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 260706 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1106 PM PST MON DEC 25 2006 ...GUSTY WINDS EXPECTED OVERNIGHT AND EARLY MORNING IN NORTHERN WASHOE COUNTY AND SURPRISE VALLEY... CAZ070-NVZ005-261400- /O.CON.KREV.WI.Y.0034.000000T0000Z-061226T1800Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 1106 PM PST MON DEC 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. STRONG PACIFIC STORM IS MOVING INTO NORTHERN CALIFORNIA TONIGHT. WINDS ARE PICKING UP ACROSS NORTHEASTERN CALIFORNIA AND EXTREME NORTHWEST NEVADA...WITH SOUTHWEST WINDS ALREADY GUSTING ABOVE 50 MPH. EXPECT WINDS TO GUST UP TO 55 MPH...LOCALLY STRONGER IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 261009 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 209 AM PST TUE DEC 26 2006 ...WINDY CONDITIONS TODAY AND TONIGHT ACROSS NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... .A STRONG PACIFIC SYSTEM WILL PUSH DOWN INTO NORTHERN CALIFORNIA TODAY. WINDS OVER RIDGES ARE ALREADY GUSTING OVER 100 MPH...WITH 60 MPH WINDS REPORTED AT SOME FOOTHILL LOCATIONS IN WESTERN NEVADA. STRONG WINDS WILL BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS...PEAKING OUT THIS EVENING. WINDS WILL DECREASE LATE TONIGHT AS THE FRONT MOVES THROUGH THE AREA. CAZ070-NVZ005-262000- /O.UPG.KREV.WI.Y.0034.000000T0000Z-061226T1800Z/ /O.NEW.KREV.HW.W.0009.061226T1009Z-061227T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 209 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED TODAY AND INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ071-072-NVZ002-003-262000- /O.NEW.KREV.HW.W.0009.061226T1009Z-061227T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 209 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED TODAY AND INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ073-262000- /O.NEW.KREV.HW.W.0009.061226T1009Z-061227T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 209 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED TODAY AND INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-262000- /O.NEW.KREV.HW.W.0009.061227T0000Z-061227T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 209 AM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED TODAY AND INTO THIS EVENING. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES ON ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ004-262000- /O.NEW.KREV.WI.Y.0035.061226T1009Z-061227T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 209 AM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED TODAY AND INTO THIS EVENING. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES ON ROADS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:45 PM PST, 8 hours earlier.
Area forecast discussion, Dec 25, 1:45 PM PST, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 145 PM PST MON DEC 25 2006 .SHORT TERM... PREVIOUS FORECAST IS RIGHT ON TRACK WITH CURRENT THINKING. WILL ISSUE A WINTER STORM WATCH FOR THE SIERRA AS WE SHOULD SEE SNOW AMOUNTS THAT WILL REACH HIGH-END ADVISORY CRITERIA TO LOWER END OF WARNING CRITERIA. LASSEN WILL PROBABLY BE IN THE ADVISORY CATEGORY BUT KEPT THEM IN THE WATCH AT THIS TIME. DROPPED WIND ADVISORY FOR THE REST OF THE EVENING AND OVERNIGHT. DID NOT REACH 45 MPH GUSTS EXCEPT IN A FEW FAVORED AREAS ALTHOUGH RIDGE WINDS REMAIN VERY STRONG WITH SLIDE MTN STEADY AROUND 80 MPH. ALSO LASSEN COUNTY HAD A FEW LOCATIONS GETTING CLOSE TO THE 45 MPH GUST MARK. DO NOT EXPECT WIDESPREAD STRONG GUSTS UNTIL SURFACE GRADIENT BEGINS TO STRENGTHEN LATE MORNING TOMORROW THROUGH ABOUT MIDNIGHT AS FRONT APPROACHES NRN CA. GUSTS ON THE LEE SIDE OF THE SIERRA TOMORROW MAY BE TEMPERED BY OCCASIONAL SPILLOVER. THINK THAT ADVISORY WILL SUFFICE FOR TUESDAY BUT WILL LET NEXT SHIFTS ASSESS SITUATION FOR EITHER AN ADVISORY OR WARNING FOR TUESDAY. SHORTWAVE NEAR 40N/145W IS INTENSIFYING PER WATER VAPOR IMAGERY. THIS DEEPENS TO A CLOSED LOW OFF THE OR/NRN CA COAST TOMORROW AND THEN MOVES ONSHORE WED 06Z-12Z. TROUGH THEN SPLITS WEDNESDAY AS IT MOVES INTO THE INTERMOUNTAIN WEST EXITING WESTERN NV WEDNESDAY NIGHT. ASSOCIATED N/S COLD FRONT MOVES ACROSS WESTERN NV AROUND 12Z WED. SNOW LEVELS DROP FROM CURRENT 7500-8500 VALUES A GOOD 3000 FEET TUESDAY NIGHT. EXPECT SNOW LEVELS TO DROP TO LAKE LEVEL AROUND MIDNIGHT TOMORROW NIGHT. ONCE SNOW LEVELS LOWER SHOULD SEE 4 TO 8 INCHES IN LASSEN COUNTY ABOVE 5000 FEET. FOR THE TAHOE BASIN EXPECT 3-6 INCHES AT LAKE LEVEL...UP TO 15 INCHES ABOVE 7000 FEET AND UP TO 2 FEET AT HIGHER ELEVATIONS. EXPECT SIMILAR AMOUNTS IN MONO COUNTY. FOR THE WESTERN VALLEYS...A FEW INCHES ARE EXPECTED IN THE FOOTHILLS BUT FOR THE VALLEYS THE PRECIPITATION SHUTS OFF RAPIDLY BY THE TIME WE COOL ENOUGH TO CHANGE RAIN TO SNOW. THEREFORE EXPECT LITTLE IF ANY ACCUMULATIONS AS BRIEF PERIOD OF SNOW EARLY WEDNESDAY WILL MELT OR BE ABSORBED BY WET GROUND. WITH STRONG COLD FRONT...TEMPERATURES WILL BE STEADY OR FALLING OVER MUCH OF THE AREA WEDNESDAY. THURSDAY WILL BE SUNNY BUT BRISK WITH GUSTY NORTHWEST WINDS. DIMINISHING WINDS AND CLEAR SKIES THURSDAY NIGHT WILL ALLOW TEMPERATURES TO DROP SUBSTANTIALLY IN AREAS THAT RECEIVED A GOOD FRESH SNOW PACK. RIDGE WINDS WILL STAY STRONG THROUGH TUESDAY NIGHT AND THEN WEAKEN. STRONG NORTHEAST FLOW ON THE BACKSIDE OF THE EXITING TROUGH LATE WEDNESDAY NIGHT INTO THURSDAY WILL RESULT IN RIDGE WINDS IN EXCESS OF 100 MPH. JAH && .LONG TERM...FRIDAY THROUGH MONDAY... OVERALL PATTERN FOR THE TRANSITION FROM 2006 TO 2007 NOW FAVORS RIDGING OVER THE FORECAST AREA. INVERSION CONDITIONS WITH LIMITED MIXING IN THE VALLEYS WILL RESULT IN MAX TEMPS NEAR OR SLIGHTLY BELOW NORMAL IN MOST VALLEYS EACH DAY...BUT WELL ABOVE NORMAL IN THE HIGHER ELEVATIONS. THE ONLY BREAK IN THE RIDGE COMES IN THE FORM OF A WEAK SHORTWAVE BRUSHING ACROSS THE NWRN US AND WEAK COLD FRONT SWEEPING ACROSS THE REGION SAT NIGHT-SUN. THIS SYSTEM IS LOOKING LESS IMPRESSIVE ON ALL OF THE LATEST GUIDANCE RUNS WITH SHALLOW AND NARROW MOISTURE FEED KEEPING MOST PRECIP WEST OF THE SIERRA CREST AND NORTH OF THE OREGON-CA BORDER. ONLY SLIGHT CHC POPS WERE INCLUDED FOR THE NRN ZONES AND TAHOE BASIN SAT NIGHT-SUNDAY PLUS SOME POSSIBLE POST FRONTAL SHOWERS IN W-CNTRL NV ON SUNDAY. SEVERAL OF THE 00Z GFS ENSEMBLE MEMBERS GENERATE VIRTUALLY NO QPF...LESS THAN 3 MM...WITH THIS SYSTEM SO IT IS POSSIBLE THAT ALL ZONES WILL REMAIN DRY THRU THE NEW YEARS WEEKEND. MJD && .AVIATION... GUSTY S-SW WINDS WILL CONTINUE THRU TUESDAY WITH LLWS POSSIBLE AT TIMES AT KRNO. MAINLY VFR IN WRN NV AND NERN CA VALLEYS TONIGHT-TUES WITH AREAS OF MVFR AND MT OBSC IN SIERRA AND NERN CA AFT 12Z. MJD && .REV WATCHES/WARNINGS/ADVISORIES... NV...WINTER STORM WATCH 10 PM PST TUESDAY TO NOON WEDNESDAY...NV002. CA...WINTER STORM WATCH 10 PM PST TUESDAY TO NOON WEDNESDAY... CA071>073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Dec 25, 9:00 PM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 900 PM PST MON DEC 25 2006 CAZ070>073-NVZ001>005-261500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 900 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TONIGHT AND TUESDAY STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA TUESDAY. CURRENTLY THERE IS A WINTER STORM WATCH OUT FOR THE EASTERN SIERRA. SEE WATCH /WWUS45 KREV WSWREV/ FOR MORE DETAILS. WINDS WILL INCREASE ACROSS WESTERN NEVADA TONIGHT AND TUESDAY AHEAD OF THE APPROACHING SYSTEM. MONITOR LATEST NWS FORECASTS AND STATEMENTS FOR THE MOST UP TO DATE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY SNOW WILL LINGER ACROSS THE REGION WEDNESDAY MORNING...WITH CONDITIONS IMPROVING THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:09 AM PST | High Wind Warning | REV | Douglas, Lyon, Mineral, Storey, Washoe | 26 hr |
| Dec 26, 2:09 AM PST | Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 20 hr |
| Dec 26, 3:03 AM PST | Winter Storm Warning | REV | Douglas, Washoe | 36 hr |
| Dec 26, 3:03 AM PST | Snow Advisory | REV | Lassen, Plumas, Sierra | 36 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.